MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VISIONAIRE LT CUTTING BLOCK KIT - LGNP; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY

SMITH & NEPHEW, INC. VISIONAIRE LT CUTTING BLOCK KIT - LGNP; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY
Catalog Number V0100022
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/20/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the distal holes for spikes on dcf 4in1 cutting block prepared through visionaire mold.When attempting to place dcf 4in1 cutting block on prepared surface the spikes did not line up with the prepared holes.Was off by approximately 1-2mm.When comparing the mold to the spikes on the blocks on the distal surface of the mold they were aligned, however it was not aligned on the proximal surface of the mold.This was compared in multiple sizes to rule out block spike bending.Surgeon had to reverted to a manual tkr, simply completed procedure without the use of visionaire block.There was a delay shorter than 30 minutes.Final outcome of the patient was fine.
 
Additional Manufacturer Narrative
The associated visionaire cutting block kit was returned for evaluation.A visual inspection of the returned part indicated no obvious signs of damage.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.Our investigation including an engineering evaluation by our visionaire team noted that after evaluation, it was determined that the femur block was designed and manufactured with the correct pinhole spacing.A dimensional evaluation noted the calculated distance is within print specification.No root cause for complaint description could be determined by dimensional evaluation.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
VISIONAIRE LT CUTTING BLOCK KIT - LGNP
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8161918
Report Number1020279-2018-02785
Device Sequence Number2370568
Product Code JWH
UDI-Device Identifier03596010653130
UDI-Public03596010653130
Combination Product (Y/N)N
PMA/510(K) Number
K082358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue NumberV0100022
Device Lot Number00124911V1
Initial Date Received by Manufacturer 11/20/2018
Supplement Date Received by Manufacturer11/20/2018
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1